Alert archive / Indiana / Wind Chill Advisories in 2016

Wind Chill Advisory 3, NWS Northern Indiana

December 18, 20168 counties in Indiana; Branch County, Cass County, Saint Joseph County, Michigan

NWS Northern Indiana issued this wind chill advisory at Dec 18, 2016, 8:36 PM EST for 8 counties in Indiana; Branch County, Cass County, Saint Joseph County, Michigan. It took effect at Dec 18, 2016, 10:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2016, 8:36 PM EST (01:36 UTC)
In effect from
Dec 18, 2016, 10:00 PM EST
Expired
Dec 19, 2016, 12:00 PM EST
In force
14 hr
Issued by
NWS Northern Indiana

Counties Elkhart County, IN, Fulton County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Branch County, MI, Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 21 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2016-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2016-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

291 
WWUS43 KIWX 190136
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
836 PM EST SUN DEC 18 2016

INZ003>005-012>014-MIZ077>079-190945-
/O.NEW.KIWX.WC.Y.0003.161219T0300Z-161219T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-BERRIEN-
CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...
FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...NILES...
BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...
BUCHANAN...PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON
836 PM EST SUN DEC 18 2016 /736 PM CST SUN DEC 18 2016/

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST /11 AM CST/
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST /11 AM
CST/ MONDAY. 

HAZARDOUS WEATHER...

 * TIMING...TONIGHT THROUGH MONDAY MORNING.

 * WIND CHILLS...15 TO 25 BELOW ZERO.

IMPACTS...

 * BITTERLY COLD WIND CHILL VALUES ARE EXPECTED THAT CAN CAUSE
   FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE
   WHO MUST VENTURE OUTDOORS SHOULD DRESS IN LAYERS AND COVER ALL
   EXPOSED SKIN TO AVOID FROSTBITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

INZ006>008-015-016-MIZ080-190945-
/O.NEW.KIWX.WC.Y.0003.161219T0300Z-161219T1700Z/
LAGRANGE-STEUBEN-NOBLE-FULTON IN-KOSCIUSKO-BRANCH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...ROCHESTER...
AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...COLDWATER...
BRONSON
836 PM EST SUN DEC 18 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST MONDAY. 

HAZARDOUS WEATHER...

 * TIMING...TONIGHT THROUGH MONDAY MORNING.

 * WIND CHILLS...10 TO 20 BELOW ZERO.

IMPACTS...

 * BITTERLY COLD WIND CHILL VALUES ARE EXPECTED THAT CAN CAUSE
   FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE
   WHO MUST VENTURE OUTDOORS SHOULD DRESS IN LAYERS AND COVER ALL
   EXPOSED SKIN TO AVOID FROSTBITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
1 follow-up statement
403 
WWUS43 KIWX 190836
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 AM EST MON DEC 19 2016

INZ003>005-012>014-MIZ077>079-191645-
/O.CON.KIWX.WC.Y.0003.000000T0000Z-161219T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-BERRIEN-
CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...
FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...NILES...
BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...
BUCHANAN...PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON
336 AM EST MON DEC 19 2016 /236 AM CST MON DEC 19 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM
CST/ TODAY...

HAZARDOUS WEATHER...

 * TIMING...THIS MORNING.

 * WIND CHILLS...15 TO 25 BELOW ZERO.

IMPACTS...

 * BITTERLY COLD WIND CHILL VALUES ARE EXPECTED THAT CAN CAUSE 
   FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
   WHO MUST VENTURE OUTDOORS SHOULD DRESS IN LAYERS AND COVER 
   ALL EXPOSED SKIN TO AVOID FROSTBITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

INZ006>008-015-016-MIZ080-191645-
/O.CON.KIWX.WC.Y.0003.000000T0000Z-161219T1700Z/
LAGRANGE-STEUBEN-NOBLE-FULTON IN-KOSCIUSKO-BRANCH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...ROCHESTER...
AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...COLDWATER...
BRONSON
336 AM EST MON DEC 19 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

HAZARDOUS WEATHER...

 * TIMING...THIS MORNING.

 * WIND CHILLS...10 TO 20 BELOW ZERO.

IMPACTS...

 * BITTERLY COLD WIND CHILL VALUES ARE EXPECTED THAT CAN CAUSE 
   FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
   WHO MUST VENTURE OUTDOORS SHOULD DRESS IN LAYERS AND COVER 
   ALL EXPOSED SKIN TO AVOID FROSTBITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Dec 18, 7:34 PM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Dec 18, 7:34 PM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
734 PM EST Sun Dec 18 2016

.SYNOPSIS...
Issued at 730 PM EST Sun Dec 18 2016

Cold and dry air works into the region overnight allowing clouds to
clear out and very cold temperatures to overspread the region into
Monday. During the day Monday, high pressure moves through and
allows for warmer temperatures for Tuesday. The region also will
be in a drier period through at least Wednesday.

&&

.UPDATE...
Issued at 730 PM EST Sun Dec 18 2016

Wind chills will be the obvious near term forecast concern tonight
into tomorrow. Strong low level thermal trough will continue to
advect across southern Great Lakes/Ohio Valley. Continued backing
of low level winds this evening will allow for
diminishing/northward retreating lake effect cloud trend which
will allow for significant radiational cooling, especially
considering new snowpack across the northwest. In terms of
headlines, main items of uncertainty remain in regards to wind
speeds and decoupling. Lingering effects from lake aggregate
troughing and sfc anticyclone track across central portions of the
forecast area could allow for just enough of a gradient to yield
more significant wind chills of 15 to 25 below. Confidence in any
headlines at this point would be across the northwest portions of
the area. Upstream temperature trends across northeast
Illinois/northwest Indiana do also raise some concern for lower
end chills closer to 20 below. Depending on how cold temps get,
could reach criteria across the west as return southwesterly flow
becomes established mid morning tomorrow. Will assess trends over
the next few hours for possible need for headlines across
west/northwest portions of the forecast area, with wind speeds
remaining the main item of uncertainty.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 212 PM EST Sun Dec 18 2016

Primary question near term is timing of ewd advance of clearing line
and extent of radiational cooling overnight. Hyper intense low level
cold advection ongoing wwd over IL/WI as tremendous 1040+ mb arctic
ridge shifts east with 24 hour temp drops of 25 to 35 degrees common.
Highres placement of ridge axis late tonight/Mon morning should
foster clearing and strongly favors decoupling especially
considering existing snowpack in place and of which will allow sfc
temps to crater. SBN record is -9/1983 and FWA -8/1963...both of
which should be shattered. Only notable change was to stripe
Berrien county warmer as lake cloud plume persists there
overnight. Thus given expected decoupling do not expect wind chill
concerns sans far w/nw Mon am as return flow begins to emerge.
However that too looks light given back side flow this aftn
through ne KS/nw MO/sw IA.

Otherwise arctic ridge will continue ewd as weak return flow
develops in the aftn. This will allow for quite a rebound compared
to daybreak temps yet will continue to undercut mos temps
especially unrealistic met mos which appears broken attm.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 212 PM EST Sun Dec 18 2016

Arctic ridge will retreat to off the atlantic coast by Tue as
upstream CONUS heights flatten to westerly ahead of transient nrn
stream wave train shifting through srn Canada. Lead sys does
little Tue as it races through James Bay. Secondary disturbance
cresting the nrn MT Rockies will dig to some degree sewd into the
lakes late Wed although some notable spread aloft in spectral
solutions still evident. Regardless some assemblance of adequate
moisture return and acceptable dynamics aloft come Thu to warrant
continued low chc pop mention of -sn...especially north inline
with concensus track.

Thereafter significant CONUS pattern amplification seen as vigorous
disturbance ejecting through the China Sea this aftn races ewd
through the npac and amplifies inland into the srn Rockies next
weekend. Depth of amplifying upper trough and subsequent newd
ejection deepening sfc cyclone thereafter in certain flux given
gamut of solutions since yda. Indicated spread at this time range
per 12Z guidance about 500 miles with EC/GEM well tracking well
north through the upper midwest and GFS similar to yesterdays 12Z EC
tracking through the OH river. Regardless Christmas holiday travel
impacts potentially loom large...

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 730 PM EST Sun Dec 18 2016

Dry air works into the region overnight and erodes the clouds from
the lake effect band that moved through today. Winds turn more
westerly overnight away from northerly so expecting clouds to move
away from SBN as well. Both sites go to SKC at some point Monday
with FWA earlier than SBN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 11 PM EST this evening for LMZ043-046.

&&

SYNOPSIS...Marsili
UPDATE...Roller
SHORT TERM...T
LONG TERM...T
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 18, 5:56 AM EST, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
556 AM EST SUN DEC 18 2016

INZ003-MIZ077-191130-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...
BUCHANAN...PAW PAW LAKE
556 AM EST SUN DEC 18 2016 /456 AM CST SUN DEC 18 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MICHIGAN
AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

AN INTENSE SNOWBAND WILL IMPACT LA PORTE AND BERRIEN COUNTIES THIS
MORNING. SNOWFALL RATES OF 2 TO 3 INCHES PER HOUR ARE EXPECTED,
ESPECIALLY IN NORTHERN LA PORTE SOUTHWEST BERRIEN COUNTIES.
EXTREMELY DIFFICULT TRAVEL CONDITIONS ARE EXPECTED. CHECK THE
LATEST WINTER WEATHER MESSAGE FOR DETAILS.

DANGEROUS WIND CHILL TEMPERATURES ARE EXPECTED THIS EVENING
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS WIND CHILL TEMPERATURES ARE EXPECTED INTO MIDDAY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL MEASUREMENTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004-012-014-MIZ078-191130-
ST. JOSEPH IN-STARKE-MARSHALL-CASS MI-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...KNOX...NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN...
CULVER...DOWAGIAC...CASSOPOLIS...MARCELLUS
556 AM EST SUN DEC 18 2016 /456 AM CST SUN DEC 18 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOW SHOWERS WILL AFFECT THE AREA THIS MORNING.
DIFFICULT DRIVING CONDITIONS ARE EXPECTED. CHECK THE LATEST
WINTER WEATHER MESSAGE FOR DETAILS.

DANGEROUS WIND CHILL TEMPERATURES ARE EXPECTED THIS EVENING
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS WIND CHILL TEMPERATURES ARE EXPECTED INTO MIDDAY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION TYPE AND
MEASUREMENTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ026-027-032>034-OHZ004-005-015-016-024-025-191130-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE...
MARION...GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...
DUNKIRK...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...
COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...OHIO CITY...
LIMA...SPENCERVILLE
556 AM EST SUN DEC 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS WIND CHILL TEMPERATURES ARE EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS WIND CHILLS ARE EXPECTED INTO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ005>009-013-015>018-020-022>025-MIZ079>081-OHZ001-002-191130-
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-
WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...
TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...
ALBION...AUBURN...GARRETT...WINAMAC...FRANCESVILLE...MEDARYVILLE...
ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...
MONTICELLO...MONON...BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...JONESVILLE...LITCHFIELD...BRYAN...
MONTPELIER...EDGERTON...WAUSEON...ARCHBOLD...SWANTON...DELTA
556 AM EST SUN DEC 18 2016 /456 AM CST SUN DEC 18 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST MICHIGAN AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS WIND CHILL TEMPERATURES ARE EXPECTED THIS EVENING
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS WIND CHILL TEMPERATURES ARE EXPECTED INTO MIDDAY
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-191130-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
556 AM EST SUN DEC 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING AND HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT
THROUGH 11 AM EST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT EARLY NEXT WEEK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Dec 18, 4:21 PM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 PM EST SUN DEC 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     SNOW             1 NW THREE OAKS         41.81N 86.63W
12/18/2016  M5.5 INCH        BERRIEN            MI   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

MCD

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 11:07 PM ESTSmall Craft AdvisoryIWX29 hr
Dec 19, 3:45 PM ESTGale WarningIWX24 hr

Nearby

Wind Chill Advisories in Indiana, 2016Wind Chill Advisories in Michigan, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.